# SDR CA960612029

- Difficulty date: October 19, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Aerosp ATR-42
- Engine: Pwa PW121
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Rgb Nr 15 Brg
- Part time: 11,491 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)METAL ON THE RGB CHIP DETECTOR. #15 BEARING OUTER RACE HEAVILY SPALLED OVER 60 PERCENT OF RACEWAY. ALSO ON RACEWAY, WERE ROWS OF SMALL PITS TYPICAL OF ELECTRICAL DISCHARGE PITTING. NO MAGNETISM ON THESTEEL COMPONENTS INDICATES THAT PITTING IS DUE TO A SOURCE OF ELECTRICAL DISCHARGE OTHER THAN LIGHTNING STRIKE.
